Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 101, NWS Cheyenne, WY

June 17, 2015Box Butte County, Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 17, 2015, 6:42 PM MDT for Box Butte County, Sioux County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2015, 6:42 PM MDT (00:42 UTC)
Expired
Jun 17, 2015, 7:15 PM MDT
In force
33 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Box Butte County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 155 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 0.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WUUS55 KCYS 180042
SVRCYS
NEC013-165-180115-
/O.NEW.KCYS.SV.W.0101.150618T0042Z-150618T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
642 PM MDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 715 PM MDT

* AT 642 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 14 MILES NORTH OF MORRILL TO NEAR LAKE ALICE...
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KILPATRICK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4245 10368 4207 10304 4201 10361 4215 10404
TIME...MOT...LOC 0042Z 238DEG 31KT 4218 10388 4206 10356 

HAIL...1.50IN
WIND...60MPH

$$

TJT
2 follow-up statements
016 
WWUS55 KCYS 180101
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
701 PM MDT WED JUN 17 2015

NEC013-165-180115-
/O.CON.KCYS.SV.W.0101.000000T0000Z-150618T0115Z/
SIOUX NE-BOX BUTTE NE-
701 PM MDT WED JUN 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHEASTERN SIOUX AND SOUTHWESTERN BOX BUTTE COUNTIES...

AT 700 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES SOUTH OF AGATE BED NATIONAL MONUMENT TO NEAR
KILPATRICK LAKE...MOVING NORTHEAST AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KILPATRICK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4212 10394 4240 10359 4207 10304 4201 10361
TIME...MOT...LOC 0100Z 220DEG 31KT 4222 10373 4209 10338 

HAIL...1.25IN
WIND...60MPH

$$

TJT
092 
WWUS55 KCYS 180111
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
711 PM MDT WED JUN 17 2015

NEC013-165-180120-
/O.EXP.KCYS.SV.W.0101.000000T0000Z-150618T0115Z/
SIOUX NE-BOX BUTTE NE-
711 PM MDT WED JUN 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIOUX AND
SOUTHWESTERN BOX BUTTE COUNTIES WILL EXPIRE AT 715 PM MDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

LAT...LON 4212 10394 4240 10359 4207 10304 4201 10361
TIME...MOT...LOC 0106Z 238DEG 31KT 4222 10373 4209 10338 

$$

TJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:25 PM MDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 17, 3:25 PM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
325 PM MDT WED JUN 17 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 154 PM MDT WED JUN 17 2015

A WARM...MOIST AND UNSTABLE AIR MASS IS IN PLACE ACROSS MUCH OF THE
AREA EARLY THIS AFTN. THE POTENTIAL IS THERE FOR ANOTHER ACTIVE DAY
IN THE SEVERE WEATHER REALM...AND THE LATEST VISIBLE SATELLITE LOOP
ALREADY SHOWS LLVL CUMULUS INCREASING TO THE WEST AS OF 19Z. PRIMARY
FORCING MECHANISM IN THE NEAR TERM WILL BE LLVL CONVERGENCE AND WEAK
UPSLOPE IN THE VICINITY OF THE SOUTHERN/CENTRAL LARAMIE RANGE. HRRR
GUIDANCE SUGGESTS MORE VIGOROUS DEVELOPMENT AFTER 20Z...HOWEVER EVEN
THAT APPEARS RATHER ISOLATED WITH INHIBITION ASSOCIATED WITH A BROAD
SURFACE HIGH TO THE EAST. WE CONSIDERED A FLASH FLOOD WATCH AS MANY
AREAS SAW SIGNIFICANT RAINS YESTERDAY...BUT WITH LIMITED COVERAGE OF
CONVECTION DID NOT THINK THIS WAS WARRANTED. ONCE THUNDERSTORMS ARE
ABLE TO DEVELOP...ENVIRONMENT IS MORE THAN FAVORABLE FOR SUPERCELLS
WITH SBCAPE APPROACHING 3000 J/KG AND WESTERLY 0-6 KM SHEAR VECTORS
BETWEEN 35-45 KTS SUGGESTED BY SPC MESOANALYSIS. VERY STEEP MIDLEVEL
LAPSE RATES BETWEEN 7.5 AND 8.5 DEG C/KM AND HAIL CAPES OF 500-1000
J/KG IN THE -10 TO -30 C LAYER WILL SUPPORT LARGE HAIL GROWTH WITH
ROTATING UPDRAFTS. GOOD LLVL CURVATURE TO HODOGRAPHS...BUT STRAIGHT
LINE ABOVE ABOUT 1 KM SUGGESTS POTENTIAL FOR SPLITTING SUPERCELLS
FAVORING THE RIGHT MOVERS. CANNOT RULE OUT A TORNADO OR TWO WITH THE
CYS VAD WIND PROFILE SHOWING TREMENDOUS VEERING IN THE LOWEST 1 OR 2
KM. HEAVY RAIN COULD ALSO BE AN ISSUE IF ANY STORMS HANG AROUND FOR
TOO LONG. A MORE WIDESPREAD ROUND OF CONVECTION COULD OCCUR BY LATE
TONIGHT OR EARLY THURSDAY ACROSS THE NORTH AS A MIDLEVEL SHORTWAVE
AND ASSOCIATED SFC LOW SWINGS INTO THE NORTHERN PANHANDLE.

A WARMING AND DRYING TREND WILL COMMENCE ON THU WITH THE NAM/GFS IN
GOOD AGREEMENT WITH UPPER-LEVEL RIDGING. WHILE ISOLATED TO WIDELY
SCATTERED CONVECTION IS FAIRLY LIKELY YET AGAIN...CAPPING WILL BE A
BIT STRONGER AS H7 TEMPS CLIMB TO 12-15 DEG C. THE LATEST NAM SHOWS
VERY ROBUST MOISTURE ADVECTING SOUTHWEST INTO OUR PLAINS ZONES WITH
DEW POINTS IN THE MID 60S...CONTRIBUTING TO A STRONGLY UNSTABLE AIR
MASS POSSIBLY EVEN MORE-SO THAN TODAY. BEST SHEAR WILL BE FROM EAST
CENTRAL WY INTO THE NORTHERN PANHANDLE AS THE BELT OF STRONGER FLOW
SHIFTS NORTH. DAY 2 SLGT RISK DOES NOT INCLUDE US ATTM...BUT THERE
IS A MRGNL RISK FOR ALL AREAS EAST OF THE LARAMIE RANGE. ANY STORMS
THAT DEVELOP WILL LIKELY BE SEVERE...ESPECIALLY NORTH.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 154 PM MDT WED JUN 17 2015

THURSDAY NIGHT-SATURDAY NIGHT:
THE BULK OF THE CONVECTION IS PROGGED TO SHIFT EAST INTO THE
NEBRASKA PANHANDLE ON THURSDAY EVENING. BEYOND THAT...THE MODELS
ARE IN GOOD AGREEMENT IN SHOWING THE UPPER LEVEL RIDGE WILL
CONTINUING TO BUILD OVER THE AREA FRIDAY INTO SATURDAY. AS A
RESULT...WE WILL SEE THE CONVECTION BECOME MORE SUPPRESSED OVER
THE AREA AS THE CAP BEGINS TO TAKE HOLD. THIS WILL ALLOW FOR HIGH
TEMPERATURES TO CLIMB TO THE 80S IN MOST OF WYOMING AND 90S IN THE
PANHANDLE. THE ONLY LIMITING FACTOR WILL BE THE LATENT HEAT
EFFECTS OF COOLING DUE TO MOIST SOILS. THE MODELS ARE SHOWING A
STRONG JET STREAK SURGING THROUGH NORTHERN WYOMING AND SOUTHERN
MONTANA ON SATURDAY. THE SHORTWAVE ASSOCIATED WITH THIS JET STREAK
MAY WEAKEN THE CAP ENOUGH TO SPARK SCATTERED THUNDERSTORMS EAST OF
THE LARAMIE RANGE SATURDAY AFTERNOON/EVENING.

SUNDAY-WEDNESDAY:
AFTER THE SHORTWAVE PUSHES INTO THE NORTHERN PLAINS...THE WEAK UPPER
LEVEL RIDGE IS PROGGED TO BUILD BACK OVER THE AREA ALONG WITH THE
CAP. THIS WILL ONCE AGAIN ALLOW TEMPERATURES TO CLIMB AND KEEP THE
CONVECTION CHANCES SUPPRESSED. LATENT HEAT EFFECTS MAY LINGER ON
SUNDAY...BUT WE MAY SEE A STRONGER RESPONSE TO DIURNAL SWINGS AS
THE TOP SOILS BEGIN TO DRY OUT MONDAY AND TUESDAY. NEXT CHANCE OF
CONVECTION APPEARS TO BE ON WEDNESDAY AS THE UPPER LEVEL WAVE
MOVES THROUGH THE CANADIAN PROVIDENCES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1138 AM MDT WED JUN 17 2015

THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST IS WHERE THE
BEST CHANCE OF CONVECTION WILL BE THIS AFTERNOON. LATEST VISIBLE
IMAGERY WAS SHOWING THE CUMULUS FORMING OVER THE LARAMIE RANGE AND
NORTHEAST WYOMING. THESE AREAS APPEAR TO BE WHERE THE CAP IS THE
WEAKEST AND MAY BE THE AREAS TO WATCH THIS AFTERNOON. IF STORMS DO
GET GOING IN THESE REGIONS...THEY WILL MOST LIKELY TRACK
SOUTHEAST. AS A RESULT...CYS TAF SITE MAY SEE THE BEST CHANCE OF
CONVECTION THIS AFTERNOON. WE ARE ALSO GOING TO HAVE TO KEEP AN
EYE ON THE CDR AND AIA TAF SITES. FOR NOW...WE ARE MOST CONFIDENT
IN THE CYS TAF AND WILL MENTION IN THE TEMPO GROUP. LATEST WATER
VAPOR LOOP WAS SHOWING A SHORTWAVE MOVING THROUGH MONTANA. THIS
FEATURE MAY GET A COMPLEX OF THUNDERSTORMS GOING IN THAT REGION
THIS AFTERNOON. IF THAT AREA DOES FLARE UP...SOME OF THAT
CONVECTION MAY SLIP INTO THE NORTHERN NEBRASKA PANHANDLE OVERNIGHT
WITH A POTENTIAL BOUNDARY PUSHING THROUGH THE NEBRASKA PANHANDLE
AFTER 12Z WITH THE POTENTIAL FOR LOW CLOUDS AND FOG SHORTLY AFTER
THE BOUNDARY PASSES THROUGH.

&&

.FIRE WEATHER...
ISSUED AT 154 PM MDT WED JUN 17 2015

A WARMING AND DRYING TREND CAN BE EXPECTED FOR THU-FRI. AFTERNOON RH
VALUES WILL FALL TO 10-20 PERCENT IN AREAS WEST OF THE LARAMIE RANGE
WITH HIGHS IN THE 80S TO NEAR 90 F. WIND GUSTS AROUND 30 MPH COULD
RESULT IN ELEVATED FIRE WEATHER CONCERNS ACROSS CARBON COUNTY ON THU
AND FRI...BUT RECENT MOISTURE AND GREENUP SUGGESTS A FAIRLY LOW PTNL
FOR LARGE FIRE GROWTH.

&&

.HYDROLOGY...
ISSUED AT 154 PM MDT WED JUN 17 2015
LARAMIE RIVER SHOULD CONTINUE ITS SLOW DOWNWARD TREND DURING THE
NEXT COUPLE OF DAYS DUE TO LIMITED RAINFALL IN THESE REGIONS.
MEANWHILE...RECENT RAINFALL IN SCOTTSBLUFF...TORRINGTON AND
SURROUNDING AREAS LAST NIGHT COMBINED WITH UPSTREAM RELEASES WILL
YIELD TO CONTINUED FLOODING AT MITCHELL FOR THE NEXT COUPLE OF
DAYS. THIS WILL ALSO ALLOW FOR SOME RISES TO OCCUR AT MINATARE AND
BRIDGEPORT...BUT AT THIS JUNCTURE IT APPEARS THAT THE RIVER IS
EXPECTED TO STAY BELOW FLOOD STAGE AT THESE LOCATIONS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...REC
LONG TERM...CLH
AVIATION...REC
FIRE WEATHER...CLH
HYDROLOGY...REC
Hazardous weather outlook, Jun 17, 1:47 PM MDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
147 PM MDT WED JUN 17 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
182000-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
147 PM MDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTH
CENTRAL AND SOUTHEAST WYOMING THIS AFTERNOON...AND MOVE EASTWARD
INTO THE WESTERN NEBRASKA PANHANDLE THIS EVENING. SOME OF THESE
STORMS WILL LIKELY BE SEVERE. LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY HAZARDS. AN ISOLATED TORNADO OR TWO CANNOT BE RULED
OUT. IN ADDITION...LOCALLY VERY HEAVY RAINFALL MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST THROUGH
SATURDAY. A FEW MAY BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND EAST OF THE LARAMIE
RANGE THIS AFTERNOON AND EVENING.

WYZ104-105-109>115-182000-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
147 PM MDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE
EAST ACROSS SOUTH CENTRAL WYOMING THIS AFTERNOON. A FEW STRONGER
STORMS ARE POSSIBLE...WITH SMALL HAIL AND GUSTY WINDS THE PRIMARY
HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HAMMER

In the hours before

Special weather statement, Jun 17, 6:19 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
619 PM MDT WED JUN 17 2015

NEZ096-WYZ108-180100-
SOUTH SIOUX NE-GOSHEN COUNTY WY-
619 PM MDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX AND EAST
CENTRAL GOSHEN COUNTIES UNTIL 700 PM MDT...

AT 619 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LINGLE...OR NEAR TORRINGTON...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TORRINGTON AND LINGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4194 10423 4206 10442 4236 10413 4219 10390
TIME...MOT...LOC 0019Z 205DEG 25KT 4206 10431

TJT
Local storm report, Jun 17, 6:22 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
622 PM MDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             SCOTTSBLUFF             41.87N 103.66W
06/17/2015  M1.75 INCH       SCOTTS BLUFF       NE   PUBLIC

&&

JG
Local storm report, Jun 17, 6:25 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
625 PM MDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             YODER                   41.92N 104.29W
06/17/2015  E2.50 INCH       GOSHEN             WY   EMERGENCY MNGR

&&

JG
Local storm report, Jun 17, 6:26 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
626 PM MDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             7 N MITCHELL            42.04N 103.81W
06/17/2015  M1.50 INCH       SIOUX              NE   LAW ENFORCEMENT

&&

JG
Local storm report, Jun 17, 6:33 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
633 PM MDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             7 N MITCHELL            42.04N 103.81W
06/17/2015  E1.75 INCH       SIOUX              NE   BROADCAST MEDIA

            REPORTED ON HIGHWAY 29.

&&

JG
Special weather statement, Jun 17, 6:40 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
640 PM MDT WED JUN 17 2015

WYZ116>118-180115-
SOUTH LARAMIE RANGE FOOTHILLS WY-SOUTH LARAMIE RANGE WY-
CENTRAL LARAMIE COUNTY WY-
640 PM MDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LARAMIE AND
SOUTHEASTERN ALBANY COUNTIES UNTIL 715 PM MDT...

AT 640 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HORSE CREEK...OR 15 MILES EAST OF LARAMIE...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HORSE CREEK AND FEDERAL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4133 10538 4143 10535 4145 10491 4119 10498
TIME...MOT...LOC 0040Z 273DEG 24KT 4138 10529

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 6:05 PM MDTSevere Thunderstorm WarningCYSScotts Bluff, Sioux40 min
Jun 17, 7:38 PM MDTSpecial Weather StatementCYSDawes37 min
Jun 17, 7:44 PM MDTSevere Thunderstorm WarningCYSDawes31 min
Jun 17, 7:54 PM MDTSpecial Weather StatementCYSSioux51 min
Jun 17, 8:04 PM MDTSpecial Weather StatementCYSDawes26 min
Jun 17, 8:16 PM MDTSevere Thunderstorm WarningCYSDawes29 min
Jun 17, 8:23 PM MDTSevere Thunderstorm WarningCYSDawes22 min
Jun 17, 8:34 PM MDTSpecial Weather StatementCYSSioux41 min
Jun 18, 12:15 AM MDTSevere Thunderstorm WarningCYSDawes45 min
Jun 18, 12:42 AM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.